MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980
Medical Device Problem Code Defective Alarm (1014)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The medtronic service engineer evaluated the ventilator but was unable to duplicate the reported issue.Additionally, the ventilator logs were downloaded and reviewed but no findings related to the reported incident.The ventilator passed all testing per manufacture's specifications and was returned to the customer for clinical use.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the 980 ventilator was being used on a patient in volume control plus mode with the volume set to 390ml.The patient was successfully weaned from volume control plus to pressure support; however, within a few minutes the tidal volume began to read 3000 ml to 6000 ml without any alarms.The patient was placed on an alternate ventilator with no patient harm.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
MDR Report Key8360087
Report Number8020893-2019-00034
Device Sequence Number1789226
Product Code CBK
UDI-Device Identifier10884521592810
UDI-Public10884521592810
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K162738
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980
Device Catalogue Number980X1ENDIUU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2019
Initial Report FDA Received Date02/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1